MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter, which a material rupture was present in the middle portion of the balloon approximately 79 mm from the distal marker band.Under microscopic evaluation (10x-30x), a longitudinal material rupture was found to be in a "z" shape.The length of the "z" shaped rupture was approximately 0.5 mm.Distal to the "z" shaped material rupture, is a significant scratch.The length of the scratch is approximately less then 0.5 mm.The hcp predilated the heavily calcified target lesion.The lutonix dcb was prepared by establishing negative pressure and removing the balloon protector without issues.The hcp reported no noticeable defects of the lutonix dcb catheter.After predilation, the hcp advanced the lutonix dcb to the target lesion through a previously placed stent in the proximal sfa.Lot history review revealed this is the only complaint associated with the corporate lot number gfcx3313.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed a longitudinal "z" shaped material rupture present in the middle portion of the balloon.The dhr review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.The health care professional (hcp) reported the target lesion was heavily calcified and the pathway to the target lesion contained a previously placed stent.Therefore, the known information from the hcp and the returned sample provides both confirmation of the reported event, and leads to the possibility that the longitudinal "z" shaped material rupture is likely consistent with use in a heavily calcified target lesion.If additional information becomes available, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly failed to inflate when attempting to treat the left superficial femoral artery (sfa).The health care professional (hcp) used a contralateral approach to gain patient access with a 6 french cook introducer sheath over an 018 terumo guidewire.The hcp predilated the heavily calcified target lesion.The lutonix dcb was prepared by establishing negative pressure and removing the balloon protector without issues.The hcp reported no noticeable defects of the lutonix dcb catheter.After predilation, the hcp advanced the lutonix dcb to the target lesion through a previously placed stent in the left proximal sfa.The hcp used an inflation device, but the lutonix dcb balloon would not inflate.The hcp used another lutonix dcb to complete the procedure.The lutonix dcb was returned for evaluation and a material rupture was discovered.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key8597501
Report Number3006513822-2019-00074
Device Sequence Number2042520
Product Code ONU
UDI-Device Identifier00801741123306
UDI-Public(01)00801741123306
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/07/2021
Device Model Number9004
Device Catalogue NumberLX3513061505F
Device Lot NumberGFCZ0298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight65